MAUDE Adverse Event Report: DEPUY MITEK LLC US 8022 HAND PC TORNADO SHAVER -NS; LINE-POWERED ARTHROSCOPIC SHAVER SYSTEM

DEPUY MITEK LLC US 8022 HAND PC TORNADO SHAVER -NS; LINE-POWERED ARTHROSCOPIC SHAVER SYSTEM
Model Number 288022
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer in hungary that during an unknown surgery on an unknown date, it was observed that the 8022 handpc tornado shaver device had a jammed motor as it was not turning.During in-house engineering evaluation, it was determined that the device had a short circuit in the cable.Another like device was used to complete the procedure without delay.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi:(b)(4).E3: reporter is a j&j sales representative.Investigation summary the complaint device was received at the service center and evaluated.During the service evaluation the following defects were identified: the motor sticks and is rusty.Short circuit in the cable.Per service reports, this complaint can be confirmed.The defective motor cable, defective motor were replaced to resolve the issues.After repair, the device was found to be working according to the specifications.As part of depuy mitek¿s quality process all devices are manufactured, inspected, and released to approved specifications.The faulty parts was identified as the root cause for the device failure during the service evaluation.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
8022 HAND PC TORNADO SHAVER -NS
Common Device Name
LINE-POWERED ARTHROSCOPIC SHAVER SYSTEM
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16911541
Report Number1221934-2023-02004
Device Sequence Number6235650
Product Code HRX
UDI-Device Identifier10886705018345
UDI-Public10886705018345
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K954465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288022
Device Catalogue Number288022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2023
Initial Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2015
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown